Does Cymbalta cause weight gain?

It seems both weight gain and weight loss are associated when people are treated with Cymbalta. The clinical studies conducted with Cymbalta reported that at least 1 per cent of people treated with Cymbalta experienced weight gain. However, it is more common that Cymbalta causes weight loss in people taking this medicine. If you observe weight gain while you are on Cymbalta, you should report to your doctor. Your doctor may advise you to modify your lifestyle. Your doctor may advise you to eat heart-healthy foods and do exercise regularly. Alternatively, your doctor may think of putting you on some other medication.

Many side effects can occur with the use of Cymbalta, the generic name of which is duloxetine. Weigh gain seems to be one of the side effects caused in people taking Cymbalta. The data obtained through clinical studies carried out in people taking Cymbalta show that this medicine has caused weight gain in them. These clinical studies were extensive and also, the side effects observed have been documented. A medicine is approved only after undergoing severe clinical studies. Thousands of people are tested with the medicine awaiting approval, and their conditions are compared with people who have not taken that medicine. These studies document the side effects carefully. It therefore becomes possible to know what side effects the medicine on study has caused. We also come to know through these studies how often these side effects occur and how it is comparable to the people who are not taking that medicine.

In these clinical studies, people having fibromyalgia were given Cymbalta and observed for results. The results showed that up to 2 per cent of these people experienced weight gain. In other diseases weight gain was found to be a frequent side effect, when these patients were treated with Cymbalta. Weight gain was caused at least in 1 per cent of the people taking Cymbalta in other diseases, even though the percentage was not known accurately. Yet, it is more typical for the patients to lose weight to some extent, when they are on Cymbalta.

If you are getting treated with Cymbalta and weight gain bothers you much, talk to your doctor. Your doctor may do a physical examination on you to rule out other causes for weight gain, which may include certain type of other medical conditions too. If your weight gain remains unexplained after the physical examination, your doctor may advise you to take heart-healthy foods, and do more exercises. If you are consuming alcohol regularly, your doctor may advise you to limit the amount of alcohol you consume. Even after adopting all the above measures if the weight gain persists or increases, your doctor may recommend you to adopt a lifestyle which differs from your current one. There are chances that your doctor may also switch over to another medication for you.

Clinical studies conducted with Cymbalta show that about 11 percent of people who were on Cymbalta complained loss of appetite. Up to 2 per cent of these people reported weight loss. The loss of weight caused by Cymbalta was found to be one to three pounds on average. However, it appears that people taking Cymbalta may lose weight more than this. Weight loss may be a desirable effect too much of weight loss is certainly a problem. It is not known, how Cymbalta causes weight loss. However, it often causes loss of appetite, diarrhea, and nausea, which naturally lead to weight loss. It is also true that these side effects fade away in the course of medication with Cymbalta. In the absence of these side effects, weight gain cannot be ruled out. Some times, weight gain can also be a symptom of depression, and treating the depression can result in weight loss!